How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4482
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds


This answer was rated:


Hi there,

Welcome to Just answer !

Kindly please specify what exactly you want to ask so that i can provide you an appropriate answer.


Customer: replied 3 years ago.

Sorry about not sending a message - actually, I tried, but the message disappeared for some reason. This is the message I tried to send:


I have been taking Seroquel X since last September. Since about that time, or shortly afterwards, I have felt that I am experiencing a significant amount of cognitive impairment. My husband agrees with me on this. I find it quite distressing, especially in social situations. Because of my concern about my apparent brain deterioration, I had a brain scan recently, but nothing untoward came up. I have three questions:

1. Could this impairment possibly be caused by Seroquel? Has such a thing been known?

2. If I had brain deterioration, would it necessarily show up on a scan?

3. If the impairment should be due to Seroquel, would it be reversible if I came off Seroquel, or would the impairment be irreversible?

All this is giving me great concern. Please email me back if you need more information, Elisabeth

PS By the way, my mobile is 0044 (0) 7957 943474 in case of need.

Thanks for the details but you did not mention your diagnosis for which you have been taking seroquel.Also you did not mention the dose of seroquel that you are taking.

Anyways here are answers to your 3 questions..

1) Well you see anti psychotic medications including seroquel are known to produce 'mental dullness' or 'cognitive decline' or 'impairment in creative thinking' as different users have termed such side effects differently but all of them somewhat imply to cognitive impairment.

2) Well the cognitive impairment is temporary and is not due to brain defect , so on CT scan or MRI scan usually no organic impairment or brain structural deficit is found.

3) Yes the cognitive impairment is reversible as already mentioned it resurrects itself once the drug is washed out of the system.

-- If your underlying condition warrants use of an anti psychotic medications then there are options in that which are better as far as this side effect of cognitive behavior is concerned. These are -- Abilify ( aripiprazole ) at dose of 15-30 mg / day or geodon( ziprasodone ) at dose of 80-160 mg / day.

-- Kindly discuss these options with your prescribing doctor and seek replacement of seroquel with any one of them and hopefully you will not have to suffer with such cognitive decline any longer.

I hope this helps.

Wish you all the best.

Please kindly leave a Positive rating if you are satisfied with the answer as only then will i be credited for my service.

If there is any further assistance needed please feel free to ask using the reply button.


Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions